Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have itchy purple lump below knee. How to cure this?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I have a purple lump that is itching just below left knee it's been there for 4month???
Posted Tue, 13 Nov 2012 in Skin Hair and Nails
Answered by Dr. Rajiv K Khandelwal 3 hours later

Thanks for your query.

Before discussing the likely cause of the lump I would appreciate if you can provide the following information and, if possible, upload a photograph of it using the feature available on the site:
1. What is the size of the lump?
2. What is the consistency of the lump?
3. What is the exact location of the lump with respect to the knee?
4. Is the lump fixed or moveable? If moveable then does it move with the movement of the thigh muscles?

Usually some veins become prominent which can give rise to a bluish/purple discolouration of the overlying skin. They may blanch on pressure and refill after the pressure is released. However they do not itch.

I hope I have answered your query to your satisfaction. Please feel free to revert back for any clarification or share any other information on the condition.

Wishing you all the best.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor